Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 21, 2022, 12:01 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 12:01 PM CST (18:01 UTC)
- Expired
- Feb 21, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted.
864 WWUS74 KLCH 211801 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1201 PM CST Mon Feb 21 2022 LAZ041>045-052>055-073-074-TXZ215-216-220000- /O.NEW.KLCH.WI.Y.0006.220221T1801Z-220222T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1201 PM CST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with higher gusts. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
253 WWUS74 KLCH 212351 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 551 PM CST Mon Feb 21 2022 LAZ041>045-052>055-073-074-TXZ215-216-220100- /O.EXP.KLCH.WI.Y.0006.000000T0000Z-220222T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 551 PM CST Mon Feb 21 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Gusty southerly winds are beginning to relax this evening, and are anticipated to remain below advisory criteria. Southerly winds of around 10 to 20 mph are anticipated overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:15 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 21, 10:15 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1015 AM CST Mon Feb 21 2022
.UPDATE...Light showers and sprinkles are moving across the region
this morning. This trend is expected to continue through the day.
Thunder wording has been removed, but all other elements remain
unchanged.
&&
.AVIATION...Stratus and thin fog will gradually lift and thin
through the next few hours, however expected conditions to remain
MVFR at best in the afternoon. Ceilings will gradually lower again
this evening and fog will redevelop. Winds will be south to
southeast and gusty at times during the day.
&&
.PREV DISCUSSION... /issued 621 AM CST Mon Feb 21 2022/
DISCUSSION...
For 12Z TAF issuance.
AVIATION...
Light showers are currently present in the area with low-level
clouds causing IFR/MVFR at most of the terminals. IFR/MVFR will
be possible this morning for all terminals due to low-level
clouds. Showers will be possible this morning for the southern
terminals. Thunderstorms will be possible this morning for AEX.
Southerly winds will be expected and will be elevated and
slightly gusty through the period. Low-level clouds will persist
through the day today but will likely lift to MVFR in the late
morning and afternoon. Ceilings will be expected to decrease
tonight with the potential for fog tonight into tomorrow morning.
Therefore, IFR/MVFR will be possible tonight into tomorrow
morning.
55
PREV DISCUSSION... /issued 428 AM CST Mon Feb 21 2022/
DISCUSSION...
SHORT TERM [Today through 12Z Thursday]...
Significant cloud cover is currently present over much of the
area. Patchy marine fog will be possible this morning, primarily
for western coastal areas. Showers and thunderstorms will be
possible this morning, with the highest chances for thunderstorms
being for northern parts of the area where instability will be
greatest. The pressure gradient will be tightening today as a
frontal system will begin moving through the southern U.S. The
increased pressure gradient will lead to elevated winds over the
next several days and a significant inflow of moisture from the
Gulf of Mexico. We have already seen the moderating effects of
significant onshore flow this morning with temperatures currently
in the mid 60s throughout much of the area. Therefore,
temperatures will be expected to be much warmer over the next few
days.
Patchy fog will be possible over the next few nights for most of
the area. Although the environment will be less conducive for fog
in northwestern portions of the area. There will be chances for
thunderstorms over the next few days as temperatures will be warm,
there will be plenty of moisture, and there may be enough
instability. When the frontal system begins moving through the
area late in the period, thunderstorms will be possible. Forced
uplift from the front may provide enough lift for the formation
of some thunderstorms, even overnight with the lack of daytime
heating.
There does not appear to be much potential for severe weather in
the short term. Although there will be some instability and low-
level shear, the magnitudes of both will be fairly modest in our
area.
55
LONG TERM [Thursday through Sunday night]...
An old surface frontal boundary will be hanging around the forecast
area at the start. This feature looks to get a kick to the south as
a cold front as early as during the day Thursday (GFS) or as late as
the overnight period of Thursday night (ECMWF) as a short wave moves
through the region. Will stay close to the national blend of models
which shows more of a late Thursday night frontal passage and a
little closer to the ECMWF.
Very good moisture will be in place as the cold front moves across
to allow for decent coverage of showers along it. Atmosphere looks
like a highly sheared/low CAPE one. So some thunderstorm activity
will mix in with the showers, just how much instability builds up
will tell just how strong the convection will get.
Southwest flow aloft looks to remain in place behind the front, so
clouds look to hang around with an active southern jet. Occasional
disturbances will bring a chance for showers over the weekend.
Cooler temperatures will move in behind the front on Friday and
persist through the weekend. However, ensemble members show a wide
range of temperatures as cloud coverage and how much cold air
advection is uncertain. At this point will stick to the
deterministic NBM values which are close to the mean of the
ensembles.
Rua
MARINE...
Marine fog will be possible this morning, primarily for
northwestern portions of the coastal and offshore waters. Showers
and thunderstorms will be possible this morning into the early
afternoon. Winds will increase today which has led to plans for a
Small Craft Advisory this evening into tomorrow. Winds will likely
remain elevated over the next several days. Marine fog will be
possible over the next few nights as significant onshore flow will
be present.
55
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 66 80 62 / 60 10 60 40
LCH 75 64 77 64 / 40 10 50 10
LFT 78 67 81 65 / 40 10 50 10
BPT 77 65 79 64 / 30 10 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 9 PM this evening to 3 PM CST Tuesday
for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution from 3 PM this afternoon to 9 PM
CST this evening for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution from 9 PM CST this evening through
Tuesday afternoon for GMZ430-432-435.
&&Hazardous weather outlook, Feb 21, 4:20 AM CST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 420 AM CST Mon Feb 21 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 420 AM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Marine fog will be possible this morning, primarily for western coastal areas. Showers and thunderstorms will be possible this morning into the afternoon. Patchy fog will be possible tonight. Elevated winds will be expected today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will be possible for much of this week. Overnight/morning fog will be possible over the next few days. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-221030- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 420 AM CST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Marine fog will be possible this morning, primarily for western coastal areas. Showers and thunderstorms will be possible this morning into the afternoon. Marine fog will be possible tonight. Winds will increase today and will be elevated and possibly strong this evening through tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will be possible for much of this week. Overnight/morning marine fog will be possible over the next few days. Winds will be elevated and possibly strong over the next several days. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-221030- Sabine Lake-Calcasieu Lake-Vermilion Bay- 420 AM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Marine fog will be possible this morning, primarily for western coastal areas. Showers and thunderstorms will be possible this morning into the afternoon. Marine fog will be possible tonight. Winds will increase today and remain elevated tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will be possible for much of this week. Overnight/morning marine fog will be possible over the next few days. Winds will be elevated over the next several days. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:25 AM CST | Small Craft Advisory | LCH | 35 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.